Programme
(last updated: 24 November 2017)

Please find below the final programme.

Tuesday, 14 November 2017
Erasmus Auditorium, ESA/ESTEC, Keplerlaan 1, 2201 AZ Noordwijk, The Netherlands

09:00

10:00

Registration and Coffee

10:00

10:15

Welcome and Intro

José Gavira Izquierdo and Bruno Leone
Mechatronics and Optics Division, ESA

Session I: Earth and Planetary remote sensing
Chair: Olivier Carraz — Earth Observation Future Missions Division, ESA

10:15

10:25

ESA perspective and panel introduction

Olivier Carraz
Earth Observation Future Missions Division, ESA

10:25

10:50

Keynote — Quantum sensors and applications in space

Philippe Bouyer
CNRS, IOGS, University of Bordeaux

10:50

10:55

Elevator pitches (5 minutes each) providing:
1. Description of the concept/technology/instrument/mission
2. Competitiveness with respect to alternatives
3. Science / applications return
4. Projected commercial / space applications final product use
5. Existing customer base

Paul Griffin
University of Strathclyde

10:55

11:00

Thomas Lévèque
CNES

11:00

11:05

Albert Roura
Institute of Quantum Physics, University of Ulm

11:05

11:10

Mikhail Ryazanskiy
SatByul

11:10

11:15

Babak Saif
NASA

11:15

11:20

Nassim Zahzam
Onera

11:20

11:50

Panel discussion

All

11:50

14:00

Networking Lunch and Exhibition — Erasmus High Bay

Session II: Time and frequency distribution
Chair: Eamonn Murphy, Opto-electronics Section, ESA

14:00

14:10

ESA perspective and panel introduction

Eamonn Murphy
Opto-electronics Section, ESA

14:10

14:35

Keynote — Optical clocks, frequency standards and ultra-stable lasers for quantum technologies in space

Rhys Lewis
National Physical Laboratory

14:35

14:40

Elevator pitches (5 minutes each) providing:
1. Description of the concept/technology/instrument/mission
2. Competitiveness with respect to alternatives
3. Science / applications return
4. Projected commercial / space applications final product use
5. Existing customer base

Mircea Guina
Tampere University of Technology

14:40

14:45

Markus Krutzik
Humboldt-Universität Zu Berlin

14:45

14:50

Christian Lisdat
Physikalisch-Technische Bundesanstalt

14:50

15:20

Panel discussion

All

15:20

16:00

Coffee Break and Exhibition — Erasmus High Bay

Session III: Commercialisation
Chair: Lluc Diaz – Technology Transfer & Business Incubation Office, ESA

16:00

16:15

ESA perspective and panel introduction

Lluc Diaz
Technology Transfer & Business Incubation Office, ESA

16:15

16:30

Space quantum technologies in the Quantum Flagship

Tommaso Calarco
Institute of Complex Quantum Systems, University of Ulm

16:30

16:45

Commercialisation of a transportable quantum gravimeter

Bruno Desruelle
Muquans

16:45

17:00

Commercialisation of cold atom sensors

Robin Head
M Squared Lasers

17:00

17:15

Teledyne-e2v industrialisation of gravity sensors for space applications

Steve Maddox
Teledyne-e2v

17:15

17:20

TBD

Jaya Baloo
KPN Telecom

17:20

17:50

Panel discussion

All

17:50

17:55

Wrap-up

ESA

17:55

Close

Wednesday, 15 November 2017
Erasmus Auditorium, ESA/ESTEC, Keplerlaan 1, 2201 AZ Noordwijk, The Netherlands

08:15

08:45

Coffee Break and Exhibition — Erasmus High Bay

08:45

09:00

Handover of the QTSpace Strategic Report to ESA

Angelo Bassi
QTSpace Chair

Session IV: Communications—including satellite (quantum) networks
Chair: Eric Wille – Optics Section, ESA

09:00

09:10

ESA perspective and panel introduction

Eric Wille
Optics Section, ESA

09:10

09:35

Keynote — Quantum Communication in Space in the QT Flagship

Paolo Villoresi
Department of Information Engineering, University of Padova

09:35

09:40

Elevator pitches (5 minutes each) providing:
1. Description of the concept/technology/instrument/mission
2. Competitiveness with respect to alternatives
3. Science / applications return
4. Projected commercial / space applications final product use
5. Existing customer base

Markus Gräfe
Fraunhofer IOF Jena

09:40

09:45

Thomas Jennewein
IQC, University of Waterloo

09:45

09:50

Vadim Makarov
IQC, University of Waterloo

09:50

09:55

Christoph Marquardt
Max Planck Institute For The Science Of Light

09:55

10:00

Vladyslav Usenko
Palacky University

10:00

10:05

Jonathan Wakeling
BT Group

10:05

10:35

Panel discussion

All

10:35

11:30

Coffee Break and Exhibition — Erasmus High Bay

Session V: Policy
Chair: Fabrice Joly – Head of Future Telecom Programme Consolidation Section, ESA

11:30

11:45

ESA perspective and panel introduction

Fabrice Joly
Head of Future Telecom Program Consolidation Section, ESA

11:45

12:00

FET Flagship on Quantum Technologies, going into space?

Jean-François Buggenhout
Deputy Head of Unit, DG CNECT, European Commission

12:00

12:15

Space activities in the UK National Quantum Technology Hub in Sensors and Metrology

Kai Bongs
University of Birmingham

12:15

12:20

Quantum tools for satellite communications — a Hungarian Roadmap

Laszlo Bacsardi
University of Sopron

12:20

12:30

The UK Quantum Communications Hub

Timothy Spiller
University of York

12:30

13:00

Panel discussion

All

13:00

14:30

Lunch — ESTEC Canteen

Session VI: Fundamental Physics
Chair: Oliver Jennrich — Fundamental Physics Mission Scientist, ESA

14:30

14:40

ESA perspective and panel introduction

Oliver Jennrich
Fundamental Physics Mission Scientist, ESA

14:40

15:05

Keynote — The Future Starts Now: Interferometry with Bose-Einstein Condensates on Ground and in Space

Ernst Maria Rasel
Institute of Quantum Optics, Leibniz Universität Hannover

15:05

15:10

Elevator pitches (5 minutes each) providing:
1. Description of the concept/technology/instrument/mission
2. Competitiveness with respect to alternatives
3. Science / applications return
4. Projected commercial / space applications final product use
5. Existing customer base

James Bateman
Swansea University

15:10

15:15

Bohumil Stoklasa
Palacky University

15:15

15:20

Geza Toth
University Of The Basque Country UPV/EHU

15:20

15:50

Panel discussion

All

15:50

16:00

Wrap-up

ESA

16:00

Close

 





ICE: Interférometrie atomique à sources Cohérentes pour l'Espace - Coherent atom interferometry for space applications. Top: ICE sensor. Bottom: ICE team flying during an ESA parabolic flight campaign. Image credit: Institut d'Optique, LNE-Syrte and ONERA, supported by CNES










Copyright © European Space Agency. All rights reserved.